Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from blood thickening. Random chills, difficulty breathing. Taking vitamins. Treatment?

I was at work all day today from 5:00 am to 10:00pm I m 22 yrs old I do have a blood contrition where my blood is to thick. I m taking my vitamins and k2 to cope with it but to day I would get these random chill throught the day and it was actually harder for me to breath than any other day. . I dry heaved 2 times today.
Asked On : Wed, 17 Oct 2012
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

I assume that the thickening of blood that you have mentioned is polycythemia.
Polycythemia is characterized by increased viscosity of blood.
The cause is increase in erythropoietin levels.
The cause of increased erythropoietin levels may be primary or secondary.
It is managed by phelebotomy and / or drugs e.g. hydroxyurea.
The major complications of polycythemia is thrombosis and hemorrhage.
Thrombosis and hemorrhage can occur in any organ of the body.
Chills is unlikely to be due to polycythemia.
Labored or difficult breathing can be due to some kind of thrombotic process in the pulmonary circulation.
Consult your treating hematologist to investigate for the pulmonary symptoms.

Thanks and take care
Dr Shailja P Wahal

Answered: Fri, 26 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor